Earache times two

When peering into my ears yesterday afternoon, my doctor intoned, “Ohhh, your eardrums have changed significantly since the last time I saw you.” Oh, that doesn’t sound good.


Normally, when the doctor looks in your ears, the small bones behind your eardrum are visible through the eardrum’s tissue-thin membrane. When infection sets in deep in the ear, the eardrum appears opaque from the fluid and pus behind it. That’s how my ears looked to her.

It’s what I thought: the infection in both my ears has gone from my outer ear and ear canal into my middle ear, otitis media. So, like I thought, the drops were not doing any good because they couldn’t get in to where the infection’s settled. She prescribed an oral antibiotic, Levaquin. I’m taking one 500mg tablet a day for the next ten days. I’m supposed to keep using the eardrops, too.

You can bet I’ve stocked up on yogurt containing probiotics. I chose Blue Bunny yogurt since I like their other products. Aside from it having that artificial sweetener aftertaste, it’s not bad. Next time I won’t buy the lite, at least not the vanilla cream.

But I digress…

The reason for eating yogurt when you’re on antibiotics is this: antibiotics don’t just kill the bad bacteria in your body, but the good. Our digestive system depends on good bacteria to function well. When all the good stuff is wiped out, things like mad dashes to the toilet ensue. I hope to head this off by eating yogurt. Let’s be frank: Who wants earaches and the piles? Not me!

Here’s to science! Here’s to prayer! Here’s to the two working hand in hand.

One thought on “Earache times two

Leave a Reply

Your email address will not be published. Required fields are marked *